Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 11, 2011, 3:40 PM CDT for Okaloosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 11, 2011, 4:27 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852 WUUS54 KMOB 112040 SVRMOB FLC091-112145- /O.NEW.KMOB.SV.W.0115.110611T2040Z-110611T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA... * UNTIL 445 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF CRESTVIEW...OR 14 MILES NORTHWEST OF SEMINOLE...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLIGAN AROUND 405 PM CDT... GALLIVER AROUND 425 PM CDT... HOLT AROUND 435 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 44 AND 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3051 8678 3075 8677 3075 8643 3059 8641 TIME...MOT...LOC 2040Z 084DEG 11KT 3065 8653 $$
2 follow-up statements
504 WWUS54 KMOB 112055 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT SAT JUN 11 2011 FLC091-112145- /O.CON.KMOB.SV.W.0115.000000T0000Z-110611T2145Z/ OKALOOSA FL- 355 PM CDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL OKALOOSA COUNTY... AT 350 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED HAIL ONE QUARTER OF AN INCH IN DIAMETER NEAR CRESTVIEW. RADAR INDICATES HAIL UP TO AROUND 1 INCH IN DIAMETER IS POSSIBLE TO THE SOUTH OF CRESTVIEW. THE STORM IS ALSO CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF GALLIVER...OR 6 MILES SOUTH OF CRESTVIEW...MOVING WEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GALLIVER BY 425 PM CDT... HOLT BY 435 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3059 8644 3051 8678 3075 8677 3075 8643 TIME...MOT...LOC 2053Z 084DEG 14KT 3068 8656 $$
659 WWUS54 KMOB 112127 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 427 PM CDT SAT JUN 11 2011 FLC091-112137- /O.CAN.KMOB.SV.W.0115.000000T0000Z-110611T2145Z/ OKALOOSA FL- 427 PM CDT SAT JUN 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKALOOSA COUNTY IS CANCELLED... THE STORM THAT WARRANTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3059 8644 3051 8678 3075 8677 3075 8643 TIME...MOT...LOC 2127Z 084DEG 14KT 3067 8671 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 8:50 AM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 11, 8:50 AM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 850 AM CDT SAT JUN 11 2011 .UPDATE...FRESHENED UP THE GRIDS AND ZONES...PRIMARILY TO INCLUDED SHRA/TSRA EARLIER IN THE DAY THAN PREVIOUSLY ADVERTISED. ALREADY HAVE SMALL CLUSTERS OF SHRA/TSRA DEVELOPING OVER INTERIOR ZONES THIS MORNING...AND WITH HEATING INCREASING INSTABILITY, EXPECT THIS TO CONTINUE LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON. LEFT POPS AT AROUND 30 PERCENT FOR NOW...BUT WILL HAVE TO MONITOR SITUATION TO SEE IF HIGHER POPS WILL BE NECESSARY. OTHER FCST PARAMETERS LOOKED OK AT THIS TIME. 12/DS ...PREVIOUS FCST DISCUSSION FROM 445 AM CDT SAT JUN 11 2011 FOLLOWS... .SHORT TERM [TODAY AND TONIGHT]...VERY LITTLE CHG IN THE UPPER AIR MAPS OVR LAST 24 HRS. THIS AM...BROAD HIGH LVL TROF REMAINS POSITIONED OVR THE GULF WITH A DISTINCT CYCLONIC SWIRL IN THE MID/HIGH LVL MOISTURE FIELDS OVR THE NE GULF. LIGHTNING DATA FROM FRI AFTN/EVE SHOWS A "RING OF FIRE" STRUCTURE OUTLINING BOTH THE PERIPHERY OF THE HIGH LVL RIDGE TO OUR W AND THE UPPER LOW OVR THE NE GULF => LIGHTNING ACTIVITY FROM NRN TX ON UP THRU THE OHIO RVR VALLEY THEN DOWN INTO THE SE AND GULF COAST. IT IS WITHIN THIS ZONE THAT FCSTRS XPCT CONVECTIVE INITIATION DURING THE HEAT AND INSTABILITY OF THE AFTN AS WEAK MID LVL IMPULSES OF ENERGY RIDE SW ATOP OLD MESOSCALE SFC BNDRYS LEFT BEHIND FM FRI'S TSTMS AND THE COASTAL SEABREEZE TDY. FCST SOUNDINGS SUGGEST THAT SOME OF THE AFTN/LINGERING EARLY EVE TSTMS COULD BE STRONG. BRIEF STRONG OUTFLOW WIND GUSTS FROM 35-45 MPH/SMALL HAIL AS WELL AS FQT LIGHTNING ARE ALL PSBL. A FEW TSTMS COULD ALSO BECOME BRIEFLY SEVERE WITH DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH BEING POSSIBLE IN ANY OF THESE. GUIDANCE OF LATE HAS HAD A COOL BIAS ON DAYTIME HIGHS AND GIVEN LITTLE CHG IN THE ENVIRONMENT TDY...WILL LEAN TO THE WARMER SIDE OF THE ENVELOPE. LOWS TONIGHT IN THE UPPER 60S INTERIOR...LOWER/MID 70S COAST. /10 THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE. && .LONG TERM [SUNDAY THROUGH FRIDAY]...AN UPPER TROUGH SITUATED FROM THE SOUTHWEST GULF OF MEXICO TO THE WESTERN ATLANTIC WILL REMAIN NEARLY STATIONARY THROUGH MONDAY. THE UPPER TROUGH WILL THEN GRADUALLY SHIFT SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK AS AN UPPER HIGH BUILDING OVER THE SOUTHERN PLAINS NUDGES INTO THE NORTHEAST GULF AND A STRONG UPPER LOW MOVES OFF THE NORTHEAST COAST INTO THE NORTHERN ATLANTIC. WEAK SURFACE HIGH PRESSURE ACROSS THE NORTH CENTRAL GULF WILL SHIFT WESTWARD ACROSS THE NORTHWEST GULF EARLY NEXT WEEK AS A COLD FRONT APPROACHING THE FORECAST AREA FROM THE NORTH MOVES INTO THE FORECAST AREA ON SUNDAY AND THEN STALLS. WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH ALL FORECAST PERIODS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECIPITABLE WATER VALUES OVER THE AREA WILL REMAIN BETWEEN 1.5 AND 2.0 INCHES THROUGH THE PERIOD SUGGEST THAT SOME OF THE THUNDERSTORMS WILL BRING PERIODS OF LOCALLY HEAVY RAIN...ESPECIALLY SINCE STORM MOTION IS EXPECTED TO BE LESS THEN 15 MPH. VERY LITTLE CHANGE IN TEMPERATURE AS HIGHS EACH AFTERNOON CONTINUE TO PUSH ABOVE NORMAL...REACHING THE MID 90S INLAND AREAS AND LOWER 90S COASTAL SECTIONS. LOW TEMPERATURES EACH NIGHT WILL FALL INTO THE UPPER 60S TO LOWER 70S INLAND AREAS...AND THE MID 70S COASTAL SECTIONS. /22 && .MARINE...A WEAK PRES PATTERN CONTS OVR THE COASTAL WATERS THIS WEEKEND. A MORE DEFINED SRLY FLOW XPCTD DURING THE DAY/EARLY EVE ASSOCIATED WITH THE SEABREEZE OVR THE LAND. WIND SPEEDS GENERALLY BLO 15 KT...LOWERING LATE NIGHT. SFC HIGH PRES SETTING UP OVR THE CENTRAL GULF RESULTS IN MORE OF A W-SW FLOW THROUGH THE COURSE OF NEXT WEEK. SEAS GENERALLY ARND 2 FT THRU THE PD. MAY SEE SOME SEAS UP TO 3 FT OUT 20 NM DURING TIMES OF ONSHORE FLOW 10-15KTS. SMALL CHC'S OF TSTMS REMAIN IN THE FCST. /10 && .AVIATION [11/12Z TAF ISSUANCE]...VFR CONDITIONS THRU 18Z WITH CU DVLPG. BY MID/LATE AFTN...CB FCST WITH TSRA IN THE VCTY. WILL ALSO ADD A TEMPO GROUP AT MOB/BFM TO HIGHLIGHT TSRA ACTIVITY/GUSTS. AS TSTMS WEAKEN AFT 00Z...CIG BASES BECOME OF THE MID/LVL VARIETY. WINDS LGT TONIGHT. /10 && .FIRE...TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH DEEP MIXING WILL ALLOW FOR DRIER AIR TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON HOURS THROUGH THE WEEKEND. THIS RESULTS IN AFTERNOON HUMIDITY VALUES DROPPING INTO THE MID TO UPPER 30 PERCENT RANGE AWAY FROM THE COAST. HUMIDITY VALUES WILL BE HIGHER NEAR SHORE DUE TO THE DEVELOPING AFTERNOON SEA BREEZE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 95 71 95 73 / 30 20 30 20 PENSACOLA 95 73 94 77 / 30 20 30 20 DESTIN 90 76 90 78 / 20 20 20 20 EVERGREEN 97 68 97 69 / 30 20 30 20 WAYNESBORO 96 68 98 70 / 30 20 30 20 CAMDEN 96 68 98 69 / 30 20 30 20 CRESTVIEW 96 67 97 70 / 30 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 11, 5:15 AM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 515 AM CDT SAT JUN 11 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 515 AM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS. HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS BEING THE PRIMARY THREATS IN ANY OF THESE. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH FREQUENT LIGHTNING ALSO A THREAT IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE FORECAST PERIOD. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING BRIEF STRONG WINDS GUSTS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED TO BE REQUIRED..
In the hours before
Special weather statement, Jun 11, 3:04 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 304 PM CDT SAT JUN 11 2011 ALZ056-057-112100- CONECUH AL-BUTLER AL- 304 PM CDT SAT JUN 11 2011 ...STRONG THUNDERSTORMS WILL AFFECT CONECUH AND SOUTHWESTERN BUTLER COUNTIES IN SOUTHWEST ALABAMA THROUGH 400 PM CDT... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWEST BUTLER COUNTY ABOUT 10 MILES NORTHWEST OF GEORGIANA...OR 8 MILES NORTHWEST OF I65 AND AL 106... MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... I65 AND AL 106 AROUND 310 PM CDT... I65 AND CR 7 AROUND 355 PM CDT... I65 AND CR 29 AROUND 400 PM CDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 80 AND 115. ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER CONECUH COUNTY JUST TO THE SOUTH OF EVERGREEN. THIS STORM ALSO MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL BE NEAR... JAY VILLA AROUND 310 PM CDT... I65 AND CR 6 AROUND 330 PM CDT... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Special weather statement, Jun 11, 3:30 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT SAT JUN 11 2011 FLZ005-006-112130- INLAND OKALOOSA FL-COASTAL OKALOOSA FL- 330 PM CDT SAT JUN 11 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...THROUGH 430 PM CDT... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CRESTVIEW...OR 14 MILES NORTH OF SEMINOLE...AND MOVING WEST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... HOLT AROUND 425 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 45 AND 66. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:14 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.